Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 112, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 29, 2009, 8:01 PM EDT for Long County, McIntosh County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2009, 8:01 PM EDT (00:01 UTC)
- Expired
- May 29, 2009, 9:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 300001
SVRCHS
GAC183-191-300100-
/O.NEW.KCHS.SV.W.0112.090530T0001Z-090530T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 900 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TIBET TO 12 MILES WEST OF
TIBET...OR ALONG A LINE EXTENDING FROM TIBET TO GARDI...MOVING EAST
AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
TIBET...
JONES...
TOWNSEND...
PINE HARBOR...EULONIA...
CRESCENT...SHELLMAN BLUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3148 8163 3150 8166 3154 8167 3156 8170
3158 8170 3161 8177 3163 8178 3167 8154
3157 8131 3154 8126 3154 8130 3151 8133
3144 8155
TIME...MOT...LOC 0002Z 292DEG 11KT 3160 8157 3159 8181
$$1 follow-up statement
000
WWUS52 KCHS 300052
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT FRI MAY 29 2009
GAC183-191-300101-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-090530T0100Z/
LONG GA-MCINTOSH GA-
852 PM EDT FRI MAY 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCINTOSH AND
SOUTHEASTERN LONG COUNTIES WILL EXPIRE AT 900 PM EDT...
AT 851 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR PARTS OF SOUTHEAST GEORGIA.
LAT...LON 3148 8163 3150 8166 3154 8167 3156 8170
3158 8170 3161 8177 3163 8178 3167 8154
3157 8131 3154 8126 3154 8130 3151 8133
3144 8155
TIME...MOT...LOC 0051Z 292DEG 11KT 3154 8141 3153 8165
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:43 PM EDT, 18 minutes earlier.
Area forecast discussion, May 29, 7:43 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EDT FRI MAY 29 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE NORTHWEST TONIGHT. ATLANTIC HIGH PRESSURE WILL BUILD INTO THE REGION OVER THE WEEKEND. ANOTHER COLD FRONT WILL THEN SHIFT INTO THE AREA SUNDAY NIGHT...BEFORE DISSIPATING ON MONDAY. ATLANTIC HIGH PRESSURE WILL REESTABLISH ITSELF THROUGH THE MIDDLE OF NEXT WEEK...WITH ANOTHER COLD FRONT EXPECTED TO APPROACH THE AREA LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTION HAS BEEN ON A DOWNWARD TREND DURING THE LAST HOUR DUE TO THE LOSS OF DAYTIME HEATING AND THE FACT THAT MOST AREAS HAVE BEEN WORKED OVER TODAY. THE EXCEPTION IS IN FAR SOUTHEAST GA ALONG THE ALTAMAHA RIVER WHERE SOME STRONG TO SEVERE STORMS MOVING UP FROM THE FL PANHANDLE ARE TRIGGERING ADDITIONAL STORMS IN RELATIVELY UNTAPPED AIR. THIS ACTIVITY SHOULD REMAIN SOUTH OF I-16 AND BE SHIFTING OFF THE GA COAST BETWEEN 02-03Z. SFC OBS AND VISIBLE SATELLITE IMAGERY INDICATE THE COLD FRONT IS PUSHING INTO THE WESTERN PORTION OF THE FORECAST AREA...APPROXIMATELY FROM FAYETTEVILLE NC TO COLUMBIA SC TO ALBANY GA AT 730 PM. MOST OF THE CONVECTION HAS LIKELY ENDED ALTHOUGH A STRAY SHOWER WITH THE ACTUAL FRONT CANNOT BE RULED OUT OUTSIDE OF AREAS CURRENTLY SEEING SHOWERS AND TSTMS. SEVERE TSTM THREAT IS WINDING DOWN ALTHOUGH ORGANIZED CONVECTION IN FAR SOUTHEAST GA COUNTIES STILL CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL THROUGH APPROXIMATELY 02Z. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... COLD FRONT SHOULD BE PUSHING OFF THE COAST BY DAYBREAK SATURDAY WITH DRIER HIGH PRESSURE BUILDING IN FROM THE NORTH. CONSIDERABLE NVA SHOULD HELP CLEAR OUT MOST OF THE LOW AND MID-LEVEL CLOUDS ALTHOUGH A DECENT AMOUNT OF CU WILL PROBABLY POP UP BY MIDDAY. THICKNESSES SUPPORT HIGHS AGAIN IN THE 88-90 DEGREE RANGE AWAY FROM THE IMMEDIATE COAST. COOLER TEMPS ANTICIPATED SAT NIGHT WITH CLEAR SKIES AND LIGHT WINDS AS HIGH PRESSURE EXTENDS SW ACROSS THE REGION. LOWS COULD DROP TO NEAR 60 FAR INLAND ALTHOUGH LOWER TO MIDDLE 60S SHOULD BE THE GENERAL RULE. && .LONG TERM /SUNDAY THROUGH FRIDAY/... A WESTERLY FLOW AT THE SURFACE AND ALOFT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST WILL KEEP DRY CONDITIONS IN PLACE OVER THE AREA ON SUNDAY. MOSTLY SUNNY SKIES AND STRONG COMPRESSIONAL HEATING WILL ALLOW TEMPERATURES TO REACH WELL INTO THE LOWER 90S AWAY FROM COASTAL AREAS. THE FRONT WILL DROP INTO THE AREA SUNDAY NIGHT AS A SHORT WAVE SHIFTS OFF THE CAROLINA COAST. GIVEN THE LACK OF DEEP MOISTURE...EXPECT ONLY AN INCREASE IN MID LEVEL CLOUD COVER WITH THIS FEATURE. AS THE FRONT DISSIPATES OVER THE AREA ON MONDAY...AN ONSHORE FLOW WILL DEVELOP ALLOWING FOR A SLIGHT INCREASE IN MOISTURE. AS A RESULT...THE FORECAST WILL SHOW A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE SEA BREEZE DURING THE AFTERNOON. ATLANTIC HIGH PRESSURE WILL BECOME ESTABLISHED THROUGH THE MIDDLE OF NEXT WEEK...WHILE A LEE SIDE TROUGH PREVAILS INLAND. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON ON BOTH TUESDAY AND WEDNESDAY WELL INLAND IN CLOSER PROXIMITY TO THE LEE SIDE THROUGH...OTHERWISE MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND SLIGHTLY ABOVE NORMAL TEMPERATURES WILL PREVAIL. THERE IS DISAGREEMENT BETWEEN THE MEDIUM RANGE GUIDANCE TOWARD THE END OF THE FORECAST PERIOD...WITH THE OPERATIONAL 12Z GFS SHOWING A GULF COAST LOW ON THURSDAY SHIFTING INTO THE WESTERN ATLANTIC ON FRIDAY...WHILE THE 12Z ECMWF SHOWS A COLD FRONT DROPPING SOUTHEAST ACROSS THE AREA. WHILE THE DETAILS ARE UNCERTAIN...IT DOES APPEAR THAT THE ATLANTIC HIGH PRESSURE SYSTEM WILL BEGIN TO ERODE ALONG ITS WESTERN PERIPHERY. AS A RESULT...THE FORECAST WILL INDICATE A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... CONVECTION LOOKS TO HAVE ENDED AT CHS DUE TO STABILIZATION OF THE AIRMASS ALTHOUGH THERE STILL MAY BE A STRAY SHOWER TO MOVE THROUGH SAV PRIOR TO 03Z. REMOVED TEMPO TSRA FROM KSAV AS IT APPEARS THE BRUNT OF THE ONGOING TSTM ACTIVITY WILL REMAIN S OF THE TERMINAL. PREFER TO CARRY A VCTS FOR THE NEXT 3 HRS AS SOME OF THE STORMS MAY MOVE FAIRLY CLOSE TO THE S. OVERNIGHT...SHALLOW GROUND FOG MAY REDUCE VSBYS TO MVFR AT TIMES...ESPECIALLY SINCE BOTH CHS AND SAV RECEIVED A FAIR AMOUNT OF RAINFALL. KEPT BOTH SITES AT A TOKEN 6 MI IN MIST AT THIS POINT. VFR CONDITIONS FOR SATURDAY WITH DRIER AIR FILTERING IN FROM THE NORTH. A LATE DAY SEABREEZE SHOULD MOVE THROUGH BOTH TERMINALS...BACKING WINDS TO SOUTHERLY BUT LESS THAN 10 KT. ANY AFTERNOON CUMULUS SHOULD CLEAR OUT LATE IN THE DAY TO YIELD CLEAR SKIES SAT NIGHT. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH WED. && .MARINE... WINDS WILL BECOME VARIABLE OVER THE WATERS LATE TONIGHT AS THE COLD FRONT DROPS THROUGH. WEAK PRESSURE GRADIENT THROUGH SATURDAY NIGHT WILL MAINTAIN RELATIVELY WEAK WINDS AND LOW SEAS. A WEAK SEABREEZE SHOULD DEVELOP FAIRLY EARLY ON SATURDAY DUE TO THE WEAK FLOW AND STRONG INLAND WARMING. ATLANTIC HIGH PRESSURE WILL BE IN PLACE ON SUNDAY...WITH A WEAKENING COLD FRONT DROPPING INTO THE AREA SUNDAY NIGHT BEFORE DISSIPATING ON MONDAY. ATLANTIC HIGH PRESSURE WILL THEN REESTABLISH ITSELF THROUGH THE MIDDLE OF NEXT WEEK. GIVEN A WEAK SURFACE PRESSURE GRADIENT IN PLACE OVER THE REGION SUNDAY THROUGH WEDNESDAY...WINDS SHOULD REMAIN 15 KT OR LESS WITH SEAS NO GREATER THAN 2 OR 3 FT THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
Hazardous weather outlook, May 29, 3:22 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT FRI MAY 29 2009 AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ040-042>045-047>051- 301100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 322 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-GAZ087-088-301100- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- 322 PM EDT FRI MAY 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 29, 6:50 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 E COOPERVILLE 32.59N 81.67W
05/29/2009 SCREVEN GA TRAINED SPOTTER
3 LARGE OAK TREES UPROOTED ALONG JARRELL POND ROAD.
SEVERAL OTHER TREES BLOWN DOWN WITH SOME SNAPPED AT THE
TOP. POWERLINES ALSO DOWN.
&&
FWASpecial weather statement, May 29, 6:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 652 PM EDT FRI MAY 29 2009 SCZ045-050-292330- BERKELEY-CHARLESTON- 652 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND EXTREME EAST CENTRAL BERKELEY COUNTIES THROUGH 730 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SOUTH SANTEE...OR ABOUT OVER MCCLELLANVILLE...MOVING EAST AT 10 MPH. AREAS IN AND AROUND CENTENARY AND MCCLELLANVILLE WILL BE IMPACTED THROUGH 730 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, May 29, 6:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 658 PM EDT FRI MAY 29 2009 GAZ099-100-300000- BULLOCH-CANDLER- 658 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BULLOCH AND EAST CENTRAL CANDLER COUNTIES THROUGH 800 PM EDT... AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTBROOKE TO REGISTER...OR ALONG A LINE EXTENDING FROM STATESBORO TO 7 MILES EAST OF METTER...MOVING EAST AT 20 MPH. AREAS IN AND AROUND BROOKLET...GEORGIA SOUTHERN...LEEFIELD... REGISTER...STATESBORO AND STILSON WILL BE IMPACTED THROUGH 800 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && 33
Special weather statement, May 29, 7:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 702 PM EDT FRI MAY 29 2009 GAZ114-115-292330- EVANS-TATTNALL- 702 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL AND SOUTHWESTERN EVANS COUNTIES THROUGH 730 PM EDT... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM REIDSVILLE TO 14 MILES SOUTHWEST OF ALTAMAHA...OR ALONG A LINE EXTENDING FROM REIDSVILLE TO 9 MILES SOUTH OF PLANT HATCH...MOVING EAST AT 20 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...HAGAN... MANASSAS...MENDES AND REIDSVILLE WILL BE IMPACTED THROUGH 730 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && 33
Special weather statement, May 29, 7:27 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 727 PM EDT FRI MAY 29 2009 GAZ114-137-138-140-300000- INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL- 727 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY...NORTHWESTERN MCINTOSH...SOUTH CENTRAL TATTNALL AND LONG COUNTIES THROUGH 800 PM EDT... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TIBET TO 13 MILES WEST OF NOBLE...OR ALONG A LINE EXTENDING FROM TIBET TO 11 MILES NORTH OF SURRENCY...MOVING EAST AT 25 MPH. AREAS IN AND AROUND ALLENHURST...DONALD...JONES...LUDOWICI... RETREAT...SOUTH NEWPORT...TIBET AND WALTHOURVILLE WILL BE IMPACTED THROUGH 800 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, May 29, 7:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 5 NNE SHELLMAN BLUFF 31.64N 81.29W
05/29/2009 E0.50 INCH MCINTOSH GA PUBLIC
PUBLIC REPORTED DIME SIZE HAIL. TIME ESTIMATED BASED ON
RADAR.
&&
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| May 29, 10:08 PM EDT | Special Marine Warning | CHS | 67 min | |
| May 29, 10:45 PM EDT | Special Marine Warning | CHS | 30 min | |
| May 29, 11:14 PM EDT | Special Marine Warning | CHS | 33 min | |
| May 29, 11:17 PM EDT | Special Marine Warning | CHS | 88 min | |
| May 30, 12:37 AM EDT | Special Marine Warning | CHS | 113 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.